2017, 16(6): 1989-2022. doi: 10.3934/cpaa.2017098

The Green function for the Stokes system with measurable coefficients

1. 

Department of Mathematics, Korea University, Seoul 02841, Republic of Korea

2. 

Department of Mathematical Sciences, Seoul National University, Seoul 151-747, Republic of Korea, & Center for Mathematical Challenges, Korea Institute for Advanced Study, Seoul 130-722, Republic of Korea

* Corresponding author

Received  September 2016 Revised  April 2017 Published  July 2017

Fund Project: J. Choi was supported by BK21 PLUS SNU Mathematical Sciences Division. Ki-Ahm Lee was supported by the National Research Foundation of Korea (NRF) grant funded by the Korea government (MSIP) (No. NRF-2015R1A4A1041675)

We study the Green function for the stationary Stokes system with bounded measurable coefficients in a bounded Lipschitz domain $Ω\subset \mathbb{R}^n$, $n≥ 3$. We construct the Green function in $Ω$ under the condition $(\bf{A1})$ that weak solutions of the system enjoy interior Hölder continuity. We also prove that $(\bf{A1})$ holds, for example, when the coefficients are $\mathrm{VMO}$. Moreover, we obtain the global pointwise estimate for the Green function under the additional assumption $(\bf{A2})$ that weak solutions of Dirichlet problems are locally bounded up to the boundary of the domain. By proving a priori $L^q$-estimates for Stokes systems with $\mathrm{BMO}$ coefficients on a Reifenberg domain, we verify that $(\bf{A2})$ is satisfied when the coefficients are $\mathrm{VMO}$ and $Ω$ is a bounded $C^1$ domain.

Citation: Jongkeun Choi, Ki-Ahm Lee. The Green function for the Stokes system with measurable coefficients. Communications on Pure & Applied Analysis, 2017, 16 (6) : 1989-2022. doi: 10.3934/cpaa.2017098
References:
[1]

Gabriel Acosta, Ricardo G. Durán, Marí a A. Muschietti, Solutions of the divergence operator on John domains, Adv. Math., 206 (2006), 373-401. doi: 10.1016/j.aim.2005.09.004.

[2]

Hiroaki Aikawa, Martin Boundary and Boundary {H}arnack Principle for Non-smooth Domains Amer. Math. Soc. Transl. Ser. 2. Amer. Math. Soc. , Providence, RI, 2005.

[3]

Sun-Sig Byun, Lihe Wang, Elliptic equations with BMO coefficients in Reifenberg domains, Comm. Pure Appl. Math., 57 (2004), 1283-1310. doi: 10.1002/cpa.20037.

[4]

TongKeun Chang, Hi Jun Choe, Estimates of the Green's functions for the elasto-static equations and Stokes equations in a three dimensional Lipschitz domain, Potential Anal., 30 (2009), 85-99. doi: 10.1007/s11118-008-9107-3.

[5]

Jongkeun Choi, Seick Kim, Neumann functions for second order elliptic systems with measurable coefficients, Trans. Amer. Math. Soc., 365 (2013), 6283-6307. doi: 10.1090/S0002-9947-2013-05886-2.

[6]

Georg Dolzmann, Stefan. Müller, Estimates for Green's matrices of elliptic systems by $L^p$ theory, Manuscripta Math., 88 (1995), 261-273. doi: 10.1007/BF02567822.

[7]

Hongjie Dong and Doyoon Kim, $L_q$-estimates for stationary Stokes system with coefficients measurable in one direction, arXiv: 1604. 02690v2.

[8]

Hongjie Dong, Doyoon Kim, Higher order elliptic and parabolic systems with variably partially {BMO} coefficients in regular and irregular domains, J. Funct. Anal., 261 (2011), 3279-3327. doi: 10.1016/j.jfa.2011.08.001.

[9]

Hongjie Dong and Doyoon Kim, The Conormal Derivative Problem for Higher Order Elliptic Systems with Irregular Coefficients volume 581 of Contemp. Math. Amer. Math. Soc. , Providence, RI, 2012.

[10]

Martin Fuchs, The Green matrix for strongly elliptic systems of second order with continuous coefficients, Z. Anal. Anwendungen, 5 (1986), 507-531. doi: 10.4171/ZAA/219.

[11]

Giovanni Paolo Galdi, Christian G. Simader, Hermann Sohr, On the Stokes problem in Lipschitz domains, Ann. Mat. Pura Appl., 167 (1994), 147-163. doi: 10.1007/BF01760332.

[12]

Mariano Giaquinta, Multiple integrals in the calculus of variations and nonlinear elliptic systems, volume 105 of Annals of Mathematics Studies Princeton University Press, Princeton, NJ, 1983.

[13]

Mariano Giaquinta, Introduction to Regularity Theory for Nonlinear Elliptic Systems Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 1993.

[14]

Mariano Giaquinta, Giuseppe Modica, Nonlinear systems of the type of the stationary Navier-Stokes system, J. Reine Angew. Math., 330 (1992), 173-214.

[15]

Michael Grüter, Kjell-Ove Widman, The Green function for uniformly elliptic equations, Manuscripta Math., 37 (1982), 303-342. doi: 10.1007/BF01166225.

[16]

Steve Hofmann, Seick Kim, The Green function estimates for strongly elliptic systems of second order, Manuscripta math., 124 (2007), 139-172. doi: 10.1007/s00229-007-0107-1.

[17]

Kyungkeun Kang, On regularity of stationary Stokes and Navier-Stokes equations near boundary, J. Math. Fluid Mech., 6 (2004), 78-101. doi: 10.1007/s00021-003-0084-3.

[18]

Kyungkeun Kang, Seick Kim, Global pointwise estimates for Green's matrix of second order elliptic systems, J. Differential Equations, 249 (2010), 2643-2662. doi: 10.1016/j.jde.2010.05.017.

[19]

Carlos E. Kenig, Tatiana Toro, Harmonic measure on locally flat domains, Duke Math. J., 87 (1997), 509-551. doi: 10.1215/S0012-7094-97-08717-2.

[20]

Nicolai V. Krylov, Mikhail V. Safonov, A property of the solutions of parabolic equations with measurable coefficients, Izv. Akad. Nauk SSSR Ser. Mat., 44 (1980), 161-175.

[21]

Walter Littman, Guido Stampacchia, Hans F. Weinberger, Regular points for elliptic equations with discontinuous coefficients, Ann. Scuola Norm. Sup. Pisa, 17 (1963), 43-77.

[22]

Vladimir Gilelevich Maz'ya, Jürgen Rossmann, $L_p$ estimates of solutions to mixed boundary value problems for the Stokes system in polyhedral domains, Math. Nachr., 280 (2007), 751-793. doi: 10.1002/mana.200610513.

[23]

Dorina Mitrea, Irina Mitrea, On the regularity of Green functions in Lipschitz domains, Comm. Partial Differential Equations, 36 (2011), 304-327. doi: 10.1080/03605302.2010.489629.

[24]

Marius Mitrea and Matthew Wright, Boundary value problems for the Stokes system in arbitrary Lipschitz domains, Astérisque 344 (2012), ⅷ+241.

[25]

Katharine A. Ott, Seick Kim, Russell Murray Brown, The Green function for the mixed problem for the linear Stokes system in domains in the plane, Math. Nachr., 288 (2015), 452-464. doi: 10.1002/mana.201300281.

[26]

Mikhail V. Safonov, Harnack's inequality for elliptic equations and Hölder property of their solutions, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), 96 (1980), 272-287.

show all references

References:
[1]

Gabriel Acosta, Ricardo G. Durán, Marí a A. Muschietti, Solutions of the divergence operator on John domains, Adv. Math., 206 (2006), 373-401. doi: 10.1016/j.aim.2005.09.004.

[2]

Hiroaki Aikawa, Martin Boundary and Boundary {H}arnack Principle for Non-smooth Domains Amer. Math. Soc. Transl. Ser. 2. Amer. Math. Soc. , Providence, RI, 2005.

[3]

Sun-Sig Byun, Lihe Wang, Elliptic equations with BMO coefficients in Reifenberg domains, Comm. Pure Appl. Math., 57 (2004), 1283-1310. doi: 10.1002/cpa.20037.

[4]

TongKeun Chang, Hi Jun Choe, Estimates of the Green's functions for the elasto-static equations and Stokes equations in a three dimensional Lipschitz domain, Potential Anal., 30 (2009), 85-99. doi: 10.1007/s11118-008-9107-3.

[5]

Jongkeun Choi, Seick Kim, Neumann functions for second order elliptic systems with measurable coefficients, Trans. Amer. Math. Soc., 365 (2013), 6283-6307. doi: 10.1090/S0002-9947-2013-05886-2.

[6]

Georg Dolzmann, Stefan. Müller, Estimates for Green's matrices of elliptic systems by $L^p$ theory, Manuscripta Math., 88 (1995), 261-273. doi: 10.1007/BF02567822.

[7]

Hongjie Dong and Doyoon Kim, $L_q$-estimates for stationary Stokes system with coefficients measurable in one direction, arXiv: 1604. 02690v2.

[8]

Hongjie Dong, Doyoon Kim, Higher order elliptic and parabolic systems with variably partially {BMO} coefficients in regular and irregular domains, J. Funct. Anal., 261 (2011), 3279-3327. doi: 10.1016/j.jfa.2011.08.001.

[9]

Hongjie Dong and Doyoon Kim, The Conormal Derivative Problem for Higher Order Elliptic Systems with Irregular Coefficients volume 581 of Contemp. Math. Amer. Math. Soc. , Providence, RI, 2012.

[10]

Martin Fuchs, The Green matrix for strongly elliptic systems of second order with continuous coefficients, Z. Anal. Anwendungen, 5 (1986), 507-531. doi: 10.4171/ZAA/219.

[11]

Giovanni Paolo Galdi, Christian G. Simader, Hermann Sohr, On the Stokes problem in Lipschitz domains, Ann. Mat. Pura Appl., 167 (1994), 147-163. doi: 10.1007/BF01760332.

[12]

Mariano Giaquinta, Multiple integrals in the calculus of variations and nonlinear elliptic systems, volume 105 of Annals of Mathematics Studies Princeton University Press, Princeton, NJ, 1983.

[13]

Mariano Giaquinta, Introduction to Regularity Theory for Nonlinear Elliptic Systems Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 1993.

[14]

Mariano Giaquinta, Giuseppe Modica, Nonlinear systems of the type of the stationary Navier-Stokes system, J. Reine Angew. Math., 330 (1992), 173-214.

[15]

Michael Grüter, Kjell-Ove Widman, The Green function for uniformly elliptic equations, Manuscripta Math., 37 (1982), 303-342. doi: 10.1007/BF01166225.

[16]

Steve Hofmann, Seick Kim, The Green function estimates for strongly elliptic systems of second order, Manuscripta math., 124 (2007), 139-172. doi: 10.1007/s00229-007-0107-1.

[17]

Kyungkeun Kang, On regularity of stationary Stokes and Navier-Stokes equations near boundary, J. Math. Fluid Mech., 6 (2004), 78-101. doi: 10.1007/s00021-003-0084-3.

[18]

Kyungkeun Kang, Seick Kim, Global pointwise estimates for Green's matrix of second order elliptic systems, J. Differential Equations, 249 (2010), 2643-2662. doi: 10.1016/j.jde.2010.05.017.

[19]

Carlos E. Kenig, Tatiana Toro, Harmonic measure on locally flat domains, Duke Math. J., 87 (1997), 509-551. doi: 10.1215/S0012-7094-97-08717-2.

[20]

Nicolai V. Krylov, Mikhail V. Safonov, A property of the solutions of parabolic equations with measurable coefficients, Izv. Akad. Nauk SSSR Ser. Mat., 44 (1980), 161-175.

[21]

Walter Littman, Guido Stampacchia, Hans F. Weinberger, Regular points for elliptic equations with discontinuous coefficients, Ann. Scuola Norm. Sup. Pisa, 17 (1963), 43-77.

[22]

Vladimir Gilelevich Maz'ya, Jürgen Rossmann, $L_p$ estimates of solutions to mixed boundary value problems for the Stokes system in polyhedral domains, Math. Nachr., 280 (2007), 751-793. doi: 10.1002/mana.200610513.

[23]

Dorina Mitrea, Irina Mitrea, On the regularity of Green functions in Lipschitz domains, Comm. Partial Differential Equations, 36 (2011), 304-327. doi: 10.1080/03605302.2010.489629.

[24]

Marius Mitrea and Matthew Wright, Boundary value problems for the Stokes system in arbitrary Lipschitz domains, Astérisque 344 (2012), ⅷ+241.

[25]

Katharine A. Ott, Seick Kim, Russell Murray Brown, The Green function for the mixed problem for the linear Stokes system in domains in the plane, Math. Nachr., 288 (2015), 452-464. doi: 10.1002/mana.201300281.

[26]

Mikhail V. Safonov, Harnack's inequality for elliptic equations and Hölder property of their solutions, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), 96 (1980), 272-287.

[1]

Wen-ming He, Jun-zhi Cui. The estimate of the multi-scale homogenization method for Green's function on Sobolev space $W^{1,q}(\Omega)$. Communications on Pure & Applied Analysis, 2012, 11 (2) : 501-516. doi: 10.3934/cpaa.2012.11.501

[2]

Horst Heck, Matthias Hieber, Kyriakos Stavrakidis. $L^\infty$-estimates for parabolic systems with VMO-coefficients. Discrete & Continuous Dynamical Systems - S, 2010, 3 (2) : 299-309. doi: 10.3934/dcdss.2010.3.299

[3]

Dian Palagachev, Lubomira G. Softova. Quasilinear divergence form parabolic equations in Reifenberg flat domains. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1397-1410. doi: 10.3934/dcds.2011.31.1397

[4]

Sun-Sig Byun, Yumi Cho. Lorentz-Morrey regularity for nonlinear elliptic problems with irregular obstacles over Reifenberg flat domains. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 4791-4804. doi: 10.3934/dcds.2015.35.4791

[5]

Virginia Agostiniani, Rolando Magnanini. Symmetries in an overdetermined problem for the Green's function. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 791-800. doi: 10.3934/dcdss.2011.4.791

[6]

Sungwon Cho. Alternative proof for the existence of Green's function. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1307-1314. doi: 10.3934/cpaa.2011.10.1307

[7]

Kyoungsun Kim, Gen Nakamura, Mourad Sini. The Green function of the interior transmission problem and its applications. Inverse Problems & Imaging, 2012, 6 (3) : 487-521. doi: 10.3934/ipi.2012.6.487

[8]

Zhi-Min Chen. Straightforward approximation of the translating and pulsating free surface Green function. Discrete & Continuous Dynamical Systems - B, 2014, 19 (9) : 2767-2783. doi: 10.3934/dcdsb.2014.19.2767

[9]

Claudia Bucur. Some observations on the Green function for the ball in the fractional Laplace framework. Communications on Pure & Applied Analysis, 2016, 15 (2) : 657-699. doi: 10.3934/cpaa.2016.15.657

[10]

Der-Chen Chang, Jie Xiao. $L^q$-Extensions of $L^p$-spaces by fractional diffusion equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 1905-1920. doi: 10.3934/dcds.2015.35.1905

[11]

Jishan Fan, Fucai Li, Gen Nakamura. Convergence of the full compressible Navier-Stokes-Maxwell system to the incompressible magnetohydrodynamic equations in a bounded domain. Kinetic & Related Models, 2016, 9 (3) : 443-453. doi: 10.3934/krm.2016002

[12]

Lucas C. F. Ferreira, Elder J. Villamizar-Roa. On the existence of solutions for the Navier-Stokes system in a sum of weak-$L^{p}$ spaces. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 171-183. doi: 10.3934/dcds.2010.27.171

[13]

Jong-Shenq Guo, Satoshi Sasayama, Chi-Jen Wang. Blowup rate estimate for a system of semilinear parabolic equations. Communications on Pure & Applied Analysis, 2009, 8 (2) : 711-718. doi: 10.3934/cpaa.2009.8.711

[14]

Song Li, Junhong Lin. Compressed sensing with coherent tight frames via $l_q$-minimization for $0 < q \leq 1$. Inverse Problems & Imaging, 2014, 8 (3) : 761-777. doi: 10.3934/ipi.2014.8.761

[15]

David Ginzburg and Joseph Hundley. The adjoint $L$-function for $GL_5$. Electronic Research Announcements, 2008, 15: 24-32. doi: 10.3934/era.2008.15.24

[16]

Jeremiah Birrell. A posteriori error bounds for two point boundary value problems: A green's function approach. Journal of Computational Dynamics, 2015, 2 (2) : 143-164. doi: 10.3934/jcd.2015001

[17]

Šárka Nečasová. Stokes and Oseen flow with Coriolis force in the exterior domain. Discrete & Continuous Dynamical Systems - S, 2008, 1 (2) : 339-351. doi: 10.3934/dcdss.2008.1.339

[18]

Damiano Foschi. Some remarks on the $L^p-L^q$ boundedness of trigonometric sums and oscillatory integrals. Communications on Pure & Applied Analysis, 2005, 4 (3) : 569-588. doi: 10.3934/cpaa.2005.4.569

[19]

Karen Yagdjian, Anahit Galstian. Fundamental solutions for wave equation in Robertson-Walker model of universe and $L^p-L^q$ -decay estimates. Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 483-502. doi: 10.3934/dcdss.2009.2.483

[20]

Daoyi Xu, Weisong Zhou. Existence-uniqueness and exponential estimate of pathwise solutions of retarded stochastic evolution systems with time smooth diffusion coefficients. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 2161-2180. doi: 10.3934/dcds.2017093

2016 Impact Factor: 0.801

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]